Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 58, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 7, 2001, 6:57 PM CST for Lonoke County, Pulaski County, Arkansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 7, 2001, 6:57 PM CST (00:57 UTC)
- Expired
- Dec 7, 2001, 7:30 PM CST
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 13 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 7:20 PM CST | Tornado F0 | Macon, AR | The storm that produced a weak tornado in western Pulaski County spawned another tornado in northeast sections of the county. The tornado (F0) touched down 6 miles northeast of Macon and had difficulty reaching the ground. Damage mostly consisted of tree tops, |
| Dec 7, 7:25 PM CST | Tornado F0 | Cabot, AR | The weak tornado (F0) that was produced in northeast Pulaski County crossed into northwest Lonoke County about 4 miles west-northwest of Cabot. The tornado had difficulty reaching the ground and skipped at times. Damage mostly consisted of tree tops, power lin |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
990 WFUS54 KLZK 080058 TORLIT ARC085-119-080130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 657 PM CST FRI DEC 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LONOKE COUNTY IN CENTRAL ARKANSAS NORTHEAST PULASKI COUNTY IN CENTRAL ARKANSAS * UNTIL 730 PM CST * AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER GIBSON...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LITTLE ROCK AIR FORCE BASE AROUND 705 PM CST CABOT AROUND 725 PM CST && DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3490 9234 3487 9226 3492 9185 3506 9206
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 7, 2:00 PM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 7, 2:00 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CST FRI DEC 7 2001 .SHORT TERM...MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON WITH ONLY MINOR DIFFERENCES NOTED THOUGH 60 HOURS. MODELS ARE ALSO CONSISTENT WITH SLOWING DOWN THE LARGE SCALE FEATURES EVEN MORE SO RUN TO RUN CONSISTENCY REMAINS GOOD. WITH NO GLARING DIFFERENCES TO DISTINGUISH BETWEEN THE MODELS...A BLEND OF THEM SEEMS REASONABLE. WATER VAPOR IMAGERY CONTINUES TO SHOW PLUME OF MOISTURE STRETCHING FROM THE EASTERN PACIFIC OVER THE MID SOUTH TO THE EAST COAST. SURFACE BOUNDARY REMAINS STALLED OUT ACROSS THE CENTRAL PART OF THE STATE AS WIND FLOW ALOFT REMAINS PARALLEL TO IT. FRONT IS ILL DEFINED WITH A DROP IN DEW POINTS REALLY THE ONLY WAY TO IDENTIFY IT. FRONT SEEMS TO BE LOCATED FROM NORTH OF RUSSELLVILLE TO NORTH OF JONESBORO. WEAK IMPULSE RIDING ALONG THIS FRONT CONTINUES TO GENERATE SHOWERS AND STORMS...MAINLY OVER EASTERN PARTS OF THE STATE. MUCH COOLER AIR OFF TO THE NORTH WILL BRING MUCH COOLER AND DRIER AIR TO THE AREA ON SATURDAY. BEFORE THAT TRANSITION...SURFACE LOW PRESSURE CONTINUES TO GET ITS ACT TOGETHER OVER SOUTHERN OKLAHOMA. THIS LOW WILL TRACK ALONG THE FRONT AND INTO WESTERN ARKANSAS BY LATE AFTERNOON. THE LOW WILL MOVE NORTHEAST OVERNIGHT AND INTO NORTHERN TENN BY MORNING. CROSS SECTIONS SHOW GOOD LOW LEVEL MOISTURE AND IMPRESSIVE LIFT ALONG WITH HIGH PRECIPITABLE WATER IN PLACE OVERNIGHT. PREVIOUS RUNS WERE CONFINING THE PRECIP TO MAINLY SOUTHERN ARKANSAS BUT BELIEVE IT WILL BE A STATEWIDE EVENT WITH HIGHER AMOUNTS TO THE SOUTH INSTEAD. BEST DYNAMICS OCCUR OVERNIGHT SO LIKELY POPS WILL BE INTRODUCED WITH CLEARING MOVING FROM NORTHWEST TO SOUTHEAST SATURDAY. WILL HOLD ONTO MINIMAL POPS EARLY ON SATURDAY OVER THE SOUTH UNTIL FRONT CLEARS THE AREA. THE MUCH COOLER AIR WILL THEN BEGIN TO SPILL OVER THE AREA AS NORTHWEST FLOW GETS ESTABLISHED. PRESSURE GRADIENT TIGHTENS SO WILL CONTINUE TO MENTION BREEZY IN THE FORECAST. HIGH PRESSURE WILL THEN BUILD OVER THE AREA SATURDAY AND INTO SUNDAY. THICKNESS VALUES DROP SIGNIFICANTLY OVER THE WEEKEND AS STRONG H5 TROF SWINGS THROUGH. AVN TEMPS SEEM MORE REASONABLE AND WILL GENERALLY BE FOLLOWED. .EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH HIGH PRESSURE CONTINUING INTO TUESDAY BEFORE THE NEXT SYSTEM BEARS DOWN FOR WEDNESDAY AND THURSDAY. MODELS SWING A TROF AND ASSOCIATED SURFACE FRONT THROUGH THE AREA LATE WEDNESDAY WITH STRENGTH AND TIMING DIFFERENCES GREAT ENOUGH TO CAUSE LOW CONFIDENCE. WILL SIMPLY BROADBRUSH RAIN AND THUNDERSTORMS FOR BOTH DAYS 6 AND 7 AND HOPE THE MODELS COME INTO BETTER AGREEMENT. FRM NUMBERS SEEM REASONABLE. 56 .LZK...NONE
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:16 PM CST | Tornado Warning | LZK | Pulaski | 44 min |
| Dec 7, 7:30 PM CST | Tornado Warning | LZK | Lonoke, White | 45 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.